MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REPL, SPIDER 2, TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL

SMITH & NEPHEW, INC. SVCE REPL, SPIDER 2, TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL
Catalog Number 72203299S
Medical Device Problem Codes Leak/Splash (1354); Mechanical Jam (2983); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during surgery, it was noticed that a spider 2 worked for five minutes and licked up, and did not move anymore.The procedure was resumed, after a 45-minute delay, using a similar s+n back-up product.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h2: additional information on h6 - medical device problem code.H3, h6: the reported device was received for evaluation.A visual inspection found the quick connect is leaking oil.The unit failed functional testing with air in the oil.Piston migration was 1.6 inches.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with a seal failure.Factors that could have contributed to the failure include debris ingression or prolonged pressurization, causing damage to the seals, spacers, pressure rings, or pressure cups within the joints of the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
SVCE REPL, SPIDER 2, TENET 7615
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23235376
Report Number1643264-2025-00332
Device Sequence Number10034055
Product Code GDC
UDI-Device Identifier00885554029673
UDI-Public885554029673
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203299S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2025
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date10/07/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown